Kentucky, 2013Flash Flood in Kentucky, June 6, 2013
June 6, 2013 · NWS PAH · 1 event in 1 county or zone
A surface low pressure center moved northeast along the Ohio River. Thunderstorms in the warm sector of this low produced isolated flash flooding in western Kentucky.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $200,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A surface low pressure center moved northeast along the Ohio River. Thunderstorms in the warm sector of this low produced isolated flash flooding in western Kentucky. The storms were aided by an upper-level low over the Great Lakes region with a shortwave trough extending south along the Mississippi Valley.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jun 5, 10:22 PM CST, 2 hours 8 minutes earlier.
Area forecast discussion, Jun 5, 10:22 PM CST, 2 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
1122 PM CDT WED JUN 5 2013
.UPDATE...
ISSUED AT 1118 PM CDT WED JUN 5 2013
AVIATION UPDATE.
&&
.SHORT TERM...(THIS EVENING THROUGH FRIDAY NIGHT)
ISSUED AT 102 PM CDT WED JUN 5 2013
MCV/ATTENDANT FRONT OVER WRN MO WILL CONTINUE SLOW MIGRATION
EASTWARD TODAY. QUASI WARM FRONT TO OUR SOUTH WILL CONTINUE SLOW
WOBBLE NORTHWARD AT SAME TIME. SETUP BY MIDNIGHT TONIGHT WILL BE
INTERACTION OF THESE TWO SYSTEMS...WITH PCPN CHANCES INCREASING
THRU THAT TIME/WET WEATHER SETTING IN AND LASTING OVERNIGHT. AFTER
A BRIEF REPRIEVE TMRW...THE STILL LINGERING/MORPHED QUASI-
STATIONARY BOUNDARY SITUATED SOMEWHERE ALONG LOWER OHIO RIVER
VALLEY WILL SERVE AS FOCUSING MECHANISM FOR DIURNALLY DESTABILIZED
STORM CHANCES. AS UPPER ENERGY SWINGS IN AGAIN...AIDING
UPLIFT/ADDITIONAL ROUND OF SHOWERS/STORMS POSSIBLE TMRW PM/EVENING
INTO THE OVERNIGHT HOURS. THESE TWO ROUNDS OF PCPN WILL BE ACTING
UPON GFS FORECAST SOUNDINGS OF UPWARDS TO 1.75" PW'S...OR 99TH
PERCENTILE FOR THIS TIME OF YEAR. DESPITE OVERALL MODEL TRENDING
DOWNWARD FROM PREVIOUS RUN...WILL CONTINUE TO OUTLOOK/HIGHLIGHT
THE RISK FOR TRAINING ECHOES/PRODUCING LOCALLY HIGHER THAN
FORECAST QPF OF 1-2" WHICH MAY CAUSE SOME LOCALIZED FLOODING.
.LONG TERM...(SATURDAY THROUGH WEDNESDAY)
ISSUED AT 102 PM CDT WED JUN 5 2013
HIGH PRESSURE WILL HOLD IN PLACE SATURDAY RESULTING IN A DRY
FORECAST FOR THE FIRST PART OF THE WEEKEND...WHILE A WARM FRONT WILL LIFT
NORTHWARD INTO THE HEARTLAND SUNDAY. THIS WILL COMBINE WITH SOME MINOR
PERTURBATIONS IN THE NORTHWEST FLOW ALOFT...BRINGING SEVERAL
CHANCES OF RAIN TO THE AREA FROM LATE WEEKEND...WELL INTO THE
UPCOMING WORK WEEK. SUNDAY ITSELF MAY REMAIN DRY BUT MODELS AGREE
BY SUNDAY NIGHT WE WILL SEE OUR BEST CHC OF RAIN IN THE EXTENDED.
HIGH PRESSURE WILL REMAIN OVER THE CENTRAL PLAINS NEXT WEEK WHILE
THE STALLED FRONT MEANDERS TO/FRO OVER THE AREA. LATE IN THE WORK
WEEK (DAYS 8 AND 9) THE UPPER LEVEL HIGH OVER THE PLAINS BUILDS EAST
FORCING THE RAIN EAST AND OUT OF THE AREA. AT LEAST ACCORDING TO
THE 00Z WED ECMWF/WITH SOME SUPPORT FROM THE ZERO AND 6Z WED GFS
RUNS. WILL MONITOR 12Z RUNS CLOSELY BUT FOR NOW IT LOOKS LIKE A
WET EXTENDED...WITH A HINT TOWARD INITIATING A DRY FORECAST DAY
8 AND 9 POTENTIALLY.
&&
.AVIATION...
ISSUED AT 1118 PM CDT WED JUN 5 2013
LINGERING CONVECTION AT KPAH...DECREASING AT KCGI...AND MORE
LIMITED COVERAGE AT KOWB AND KEVV EARLY ON. MODELS STILL
SUGGESTIVE OF LOWERING CIGS TOWARD DAYBREAK...THEN IMPROVEMENT
THROUGH THE MORNING AS WINDS TURN NW. CHANCE OF CONVECTION SEEMS
TO BE LOWER THAN PREVIOUSLY FORECAST FOR TOMORROW. NOTHING IN THE
TAFS AT THIS TIME.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
MO...NONE.
IN...NONE.
KY...NONE.
&&
Hazardous weather outlook, Jun 5, 12:17 PM CST, 12 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
117 PM CDT WED JUN 5 2013
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-061000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
117 PM CDT WED JUN 5 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THUNDERSTORM CHANCES WILL INCREASE INTO THE EVENING AND OVERNIGHT
HOURS. LOCALLY HEAVY OR REPEAT HEAVY RAINS MAY PRODUCE THE PRIMARY
LOCALIZED FLOODING HAZARD. OTHERWISE ISOLATED GUSTS OF DAMAGING
WIND IS A POSSIBILITY IF SEVERE WEATHER WERE TO OCCUR...BUT
WIDESPREAD SEVERE WEATHER IS NOT EXPECTED AT THIS TIME.
SIGNIFICANT FLOODING CONTINUES ON AREA RIVERS...INCLUDING MAJOR
RIVER FLOODING ON PORTIONS OF THE MISSISSIPPI RIVER. REFER TO THE
WARNINGS AND STATEMENTS FOR DETAILS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
CONTINUED THUNDERSTORM AND HEAVY RAIN CHANCES LINGER THROUGH
FRIDAY MORNING...WITH PERHAPS THE BEST CHANCE OF PRIMARY HAZARD
LOCALIZED FLOODING THURSDAY AFTERNOON AND EVENING. SIMILARLY
ISOLATED DAMAGING WINDS ARE POSSIBLE IF A SEVERE STORM OCCURS BUT
WIDESPREAD SEVERE WEATHER IS NOT EXPECTED AT THIS TIME.
SIGNIFICANT FLOODING CONTINUES ON AREA RIVERS...INCLUDING MAJOR
RIVER FLOODING ON PORTIONS OF THE MISSISSIPPI RIVER. REFER TO THE
WARNINGS AND STATEMENTS FOR DETAILS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER REPORTS OF RAINFALL AND WEATHER WITH STORMS ARE ENCOURAGED.
In the hours before
Special weather statement, Jun 5, 8:00 PM CST, 4 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
900 PM CDT WED JUN 5 2013
MOZ100-109-110-060245-
BUTLER MO-STODDARD MO-WAYNE MO-
900 PM CDT WED JUN 5 2013
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WAYNE...CENTRAL
STODDARD AND NORTHERN BUTLER COUNTIES IN SOUTHEAST MISSOURI UNTIL 945
PM CDT...
AT 857 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR LAKE WAPPAPELLO STATE PARK...MOVING EAST AT
25 MPH.
WIND GUSTS 40 TO 50 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS THAT MAY BE IMPACTED INCLUDE...
LAKE WAPPAPELLO STATE PARK...BLOOMFIELD...SHOOK...WAPPAPELLO AND
PUXICO.
Special weather statement, Jun 5, 9:02 PM CST, 3 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
1002 PM CDT WED JUN 5 2013
KYZ001>006-008-009-011>013-016-017-021-022-MOZ110>112-114-060500-
FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-MARSHALL-
CALLOWAY-LYON-TRIGG-CALDWELL-HOPKINS-CHRISTIAN-MUHLENBERG-TODD-
STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
INCLUDING THE CITIES OF...HICKMAN...CLINTON...BARDWELL...
WICKLIFFE...PADUCAH...MAYFIELD...BENTON...MURRAY...EDDYVILLE...
CADIZ...PRINCETON...MADISONVILLE...HOPKINSVILLE...GREENVILLE...
ELKTON...BLOOMFIELD...SIKESTON...CHARLESTON...NEW MADRID
1002 PM CDT WED JUN 5 2013
SCATTERED THUNDERSTORMS WILL CONTINUE TO MOVE EAST AT 25 MPH
ACROSS PORTIONS OF SOUTHEAST MISSOURI AND WEST KENTUCKY THROUGH
MIDNIGHT. MOST OF THE ACTIVITY WILL BE SOUTH OF A LINE FROM
BLOOMFIELD MISSOURI TO PADUCAH AND MADISONVILLE IN WEST KENTUCKY.
SOME OF THE STRONGER STORMS MAY PRODUCE WIND GUSTS 30 TO 45...
SMALL HAIL AND LOCALLY HEAVY RAINFALL.
Local storm report, Jun 6, 12:14 AM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
114 AM CDT THU JUN 06 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 AM FLOOD DRAKESBORO 37.22N 87.05W
06/06/2013 MUHLENBERG KY EMERGENCY MNGR
HWY 431 IN THE DRAKESBORO AREA HAS 4 INCHES OF WATER DUE
TO HEAVY RAINFALL. THE WATER SPANS 60 FEET ALONG THE HWY.
ONE TREE FELL DUE TO SATURATED GROUND.
&&
SMITTYFlash Flood, Muhlenberg
- When
- June 6, 12:30 AM CST to 6:00 AM CST
- Where
- Muhlenberg County, 1.88 mi WNW of Ebenezer to Luzerne
- Cause
- Heavy Rain
- Property damage
- $200,000
- Reported by
- Law Enforcement
- Coordinates
- 37.206, -87.113
Rapidly rising floodwaters inundated some buildings in Greenville, including a rest home. The rest home was sandbagged after a couple inches of water entered the facility. Some roads in Greenville were flooded. At least one house was isolated by floodwaters in the Belton area, prompting an evacuation. Numerous roads were flooded and impassable in the Beechmont and Belton areas along U.S. Highway 431. Impassable roads included portions of U.S. Highway 431, as well as State Routes 70, 2270, and 1163. At least one vehicle was stranded. About ten homes were flooded. Luzerne Lake flooded portions of Kentucky Highways 601 and 189. Floodwaters threatened a power substation.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Arizona, June 6 to 9, 20131 death · 5 injured · 1 event
- Excessive Heat in Nevada, June 6 to 9, 20131 death · 3 injured · 1 event
- Heavy Rain in West Virginia, June 6, 20139 injured · $200,000 · 1 event
- Tornadoes and Tropical Storm in Florida, June 6 to 7, 2013$121,000 · EF0 · 16 events
- Hail and Damaging Winds in Texas, June 6, 2013$73,000 · 2.5 in hail · 18 events
- Tropical Storm in South Carolina, June 6 to 7, 2013$27,000 · 33 events
- Flash Flood and Hail in Louisiana, June 6 to 9, 2013$44,000 · 1.75 in hail · 15 events
- Flash Flooding in Pennsylvania, June 6, 2013$67,000 · 4 events
- Flash Flooding and Damaging Winds in Louisiana, June 6, 2013$40,000 · 56 kt wind · 14 events
- Tornadoes in Florida, June 6, 20131 injured · EF1 · 5 events
- Marine Thunderstorm Winds and Waterspout in Gulf of Mexico, June 6, 201334 events
- Tornadoes and Tropical Storm in Florida, June 6, 2013$10,000 · EF1 · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 455368.